Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 212, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2005, 5:56 PM CDT for Fayette County, Illinois. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 5:56 PM CDT (22:56 UTC)
- Expired
- Aug 13, 2005, 6:33 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Fayette County, IL
The radar
The Lincoln radar (KILX), 124 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:00 PM CDT | TSTM WND DMG | 3 W Shobonier, IL | TREES AND POWERLINES DOWN NEAR THE TOWN OF PITTSBURG IL |
| Aug 13, 6:00 PM CDT | TSTM WND DMG | Vandalia, IL | A FEW LARGE TREE LIMBS DOWNED ON TOP OF VEHICLES. |
| Aug 13, 6:05 PM CDT | TSTM WND DMG | 2 Ne Shobonier, IL | TREES AND POWERLINES DOWN BLOCKING THE INTERSECTION OF COUNTY ROADS 1150N AND 1100E. |
| Aug 13, 6:10 PM CDT | TSTM WND DMG | St. Peter, IL | A FEW LARGE LIMBS DOWNED ALONG WITH POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 132257 SVRLSX ILC051-132345- /O.NEW.KLSX.SV.W.0212.050813T2256Z-050813T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 556 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 645 PM CDT * AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF RAMSEY TO VANDALIA TO SHOBONIER...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NOKOMIS TO VANDALIA TO 11 MILES SOUTH OF VANDALIA...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RAMSEY VANDALIA SHOBONIER BROWNSTOWN WRIGHTS CORNER ST. ELMO SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3919 8926 3883 8924 3884 8881 3921 8883 $$ BYRD
2 follow-up statements
000 WWUS53 KLSX 132324 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 623 PM CDT SAT AUG 13 2005 ILC051-132345- /O.CON.KLSX.SV.W.0212.000000T0000Z-050813T2345Z/ FAYETTE IL- 623 PM CDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR EASTERN FAYETTE COUNTY... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH FROM 16 MILES NORTHWEST OF WRIGHTS CORNER TO ST. PETER...MOVING NORTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...WRIGHTS CORNER...ST. ELMO AND ST. JAMES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3921 8914 3884 8903 3884 8881 3921 8883 $$ BYRD
000 WWUS53 KLSX 132333 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 633 PM CDT SAT AUG 13 2005 ILC051-132343- /O.CAN.KLSX.SV.W.0212.000000T0000Z-050813T2345Z/ FAYETTE IL- 633 PM CDT SAT AUG 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FAYETTE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY...SO THE WARNING HAS BEEN CANCELLED. LAT...LON 3921 8914 3884 8903 3884 8881 3921 8883 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:23 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 13, 3:23 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT SAT AUG 13 2005 .DISCUSSION... AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT SAT AUG 13 2005 .DISCUSSION... MAIN QUES THIS PKG TO BE POPS AND QPF ALG FNTL ZN OVR FA NR TERM AND THEN TEMPS AND POPS IN XTNDD. GOOD INITIALIZATION ON 12 MDL RUNS WITH MAIN BAND OF WLYS N OF FA WITH 500MB S/WV FM NRN RCKY MTNS SW INTO NRN CAL. 500MB RDG OVR SERN U.S. AND S/WV DAMPS AS IT MOVS E ACRS GT LKS BY 36HRS. UPR FLOW RMNS ZONAL ACRS CTRL MS VLY THRU NR TERM AND THEN BECMS WK NWLY AS 500MB RDG MIGRATES WWD ACRS SRN U.S. DURG XTNDD PD. SFC FNT TO RMN QSTNRY ACRS RGN THRU 48HRS WITH MINOR OSCILLATIONS AS WK WVS ALFT MOV ACRS AREA. BROAD AREA OF LGT-MDT PCPN OVR NRN MO AND W CTRL IL THIS MRNG WITH TSRA DVLPG ERLY THIS AFTN IN CLD FREE RGN TO S. XPCT GREATER AREAL CVRG TDA AS S/WV MOVS ACRS MO THIS AFTN AND EVE. HV INCRSD POPS SLIGHTLY FOR TNGT AND ADJ QPF WITH LTST GUID. THINK GFS STIL HAVING FEEDBACK PROBS AND LEANED MORE TWD NAM FOR QPF. TEMPS TO BE A CAT OR TWO COOLER NR TERM WITH PCPN AND INCRS IN CLDNS AND SAGGING FNT. WL CONT CHCS FOR TSRA THRU ERLY XTNDD AND AGAIN NR END AS FNT BECMS QSTNRY ACRS RGN. TEMPS TO BE NR NRML. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 70 82 68 83 / 90 60 50 50 QUINCY 64 79 63 81 / 80 50 40 40 COLUMBIA 67 80 64 81 / 90 60 60 40 JEFFERSON CITY 67 81 65 81 / 90 60 60 50 SALEM 71 83 67 81 / 60 60 50 50 FARMINGTON 71 83 66 82 / 70 50 50 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Aug 13, 4:01 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT SAT AUG 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 401 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA THIS EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. OTHERWISE...THUNDERSTORMS WILL BE LIKELY AS A COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR AS IT DRIFTS SOUTHWARD. DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST... THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...WHERE THE GREATEST THREAT FOR SEVERE WEATHER IS EXPECTED. SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Aug 13, 5:19 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 5 S SUMMERFIELD 38.52N 89.75W
08/13/2005 60 MPH ST. CLAIR IL TRAINED SPOTTER
&&
TESLocal storm report, Aug 13, 5:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG TRENTON 38.61N 89.68W
08/13/2005 CLINTON IL AMATEUR RADIO
ONE LARGE TREE DOWN
&&
TESLocal storm report, Aug 13, 5:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG MADISON 38.68N 90.15W
08/13/2005 MADISON IL LAW ENFORCEMENT
POWER LINES DOWNED...ALONG HIGHWAY 203
&&
TESLocal storm report, Aug 13, 5:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG ST. CLAIR 38.35N 90.98W
08/13/2005 FRANKLIN MO LAW ENFORCEMENT
PART OF ROOF BLOWN OFF OF BUDGET LODGING MOTEL...REPORTED
BY FRANKLIN COUNTY SHERIFF.
&&
TESLocal storm report, Aug 13, 5:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG GODFREY 38.97N 90.19W
08/13/2005 MADISON IL TRAINED SPOTTER
POWER LINES DOWNED AS WELL AS NUMEROUS 2 TO 4 INCH TREE
LIMBS DOWNED.
&&
TESSpecial weather statement, Aug 13, 5:54 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 554 PM CDT SAT AUG 13 2005 ILZ097-MOZ034>036-041>042-047>051-059-140000- PIKE-AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-MONROE- MONTGOMERY-OSAGE-PIKE-RALLS- 554 PM CDT SAT AUG 13 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 719 FOR THE FOLLOWING AREA... IN ILLINOIS THIS CANCELS 1 COUNTY IN WEST CENTRAL ILLINOIS PIKE IL... IN MISSOURI THIS CANCELS 11 COUNTIES IN CENTRAL MISSOURI AUDRAIN... BOONE... CALLAWAY... COLE... MONITEAU... OSAGE... IN EAST CENTRAL MISSOURI GASCONADE... MONTGOMERY... IN NORTHEAST MISSOURI MONROE... PIKE... RALLS... THIS INCLUDES THE CITIES OF...BOWLING GREEN...COLUMBIA... JEFFERSON CITY AND MEXICO. ILZ058>060-064>065-069>070-074-079-098>102-MOZ052-060>065- 072>075-140200- BOND-CALHOUN-CLINTON-FAYETTE-GREENE-JERSEY-MACOUPIN-MADISON- MARION-MONROE-MONTGOMERY-RANDOLPH-ST CLAIR-WASHINGTON-CRAWFORD- FRANKLIN-JEFFERSON-LINCOLN-ST CHARLES-STE GENEVIEVE-ST FRANCOIS- ST LOUIS-WARREN-WASHINGTON-ST LOUIS CITY- 554 PM CDT SAT AUG 13 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 719 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN ILLINOIS THIS WATCH INCLUDES 14 COUNTIES IN SOUTH CENTRAL ILLINOIS BOND IL... CLINTON IL... FAYETTE IL... MARION IL... MONTGOMERY IL... WASHINGTON IL... IN SOUTHWEST ILLINOIS CALHOUN IL... GREENE IL... JERSEY IL... MACOUPIN IL... MADISON IL... MONROE IL... RANDOLPH IL... ST. CLAIR IL... IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES IN EAST CENTRAL MISSOURI CRAWFORD... FRANKLIN... JEFFERSON... LINCOLN... ST. CHARLES... ST. LOUIS... WARREN... WASHINGTON... IN SOUTHEAST MISSOURI ST. FRANCOIS... STE. GENEVIEVE... IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY IN EAST CENTRAL MISSOURI ST. LOUIS CITY... THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER... EDWARDSVILLE...FARMINGTON...LITCHFIELD...SALEM...ST CHARLES... ST LOUIS...UNION AND VANDALIA.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 41 min |
| Aug 13, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 79 min |
| Aug 13, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 47 min |
| Aug 13, 4:52 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Saint Clair | 40 min |
| Aug 13, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 50 min |
| Aug 13, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Montgomery | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.